Aaarrrrghhh...spots

Discussion in 'Waiting To Try' started by Vanilla Spice, Jun 2, 2011.

  1. Vanilla Spice

    Vanilla Spice Well-Known Member

    Joined:
    Nov 11, 2009
    Messages:
    146
    Likes Received:
    0
    I'm just wondering whether anyone else is or has suffered from an outbreak of ache once they stopped taking the pill.

    I stopped taking the pill back in january and I am suffering really badly from acne - I'm trying everything from drinking more water and using a different cleanser to taking evening primrose twice a day....but nothing seems to be working.

    Is there anything that I can try - it's really beginning to get me down. :cry:

    Thanks again my fellow BNB girlies :flower:
     
  2. anniepie

    anniepie Well-Known Member

    Joined:
    Feb 8, 2011
    Messages:
    8,972
    Likes Received:
    0
    Hi hun

    I've had horrid hormone related spots before (mine was actually after a pregnancy which mc'd), and NOTHING would shift them...until I found a Dr who took me seriously. Other GPs I saw just said use benoyl peroxide but that did nothing for me. The Drs didn't really take me seriously as it wasn't *that bad*, but it was bad enough to get me down, and to make me spend ages in the morning trying to cover my face up. I was so self concious. I eventually saw a Dr who agreed to prescribe me RetinA- it's a topical version of retinoic acid (ie you put it on your face rather than take a pill) and it is the first thing ever that worked for me. I've sensitive skin, and the first week it actually hurt- my skin felt like it was burning, but I persevered, and I've now great skin. When I start to feel things going downhill, I just pop a bit of that on now. You use it with benzyl peroxide.

    I know retinoic acid should not be used when pregnant as it causes deformities, but I believe that there is no evidence that the topical treatments cause problems, but I think I'd still not use it while TTC or pregnant- when are you hoping to TTC?
     
  3. bellaem

    bellaem Well-Known Member

    Joined:
    Apr 23, 2011
    Messages:
    337
    Likes Received:
    0
    Hi :)
    I developed acne when I first started taking a different BCP about 6 months ago. I had never had acne before and maybe only 5 pimples my entire life. I bought a product from Burts Bees called "Natural Acne Solutions Pore Refining Scrub". It worked wonders. I used it about twice a week when in the shower. When I had a large zit pop up I would immediately apply the scrub that day and almost instantly it looked less inflamed and less noticeable...wow I sound like a commercial spokesperson haha. Anyways that worked for me.
     
  4. babyb54

    babyb54 Mommy to Reagan Grace

    Joined:
    Apr 4, 2011
    Messages:
    1,154
    Likes Received:
    0
    Me! Went off in December and have had awful (for me) acne since.. I've also noticed my face and hair are SO oily - never had this problem before. On the plus side, I guess, mine is on my neck and back and on my forehead near my hairline. So the face stuff I try to cover up with my hair, and my neck and back I just deal with. It seems to be getting a tad better month by month.. I use a daily scrub with benzyl peroxide on my forehead and back, and I also use Neutrogena's On-the-Spot acne cream (I love that stuff, btw).

    It sucks! I hope our hormones level out eventually!
     
  5. Siuan

    Siuan Well-Known Member

    Joined:
    Jun 3, 2011
    Messages:
    3,217
    Likes Received:
    1
    Oh!! The penny has just dropped... THAT's why I've been getting spots on my face and forehead and why my T-zone has recently started to act like a north sea oil rig!! D'oh why didn't I think of it before. I came off the pill in January and of course, that'll be why!

    Thank you! At least I know now it's not some dietary thing (or at least it's unlikely to be!) lol! Stupid hormones!
     
  6. odd_socks

    odd_socks Long Term WTT

    Joined:
    Jun 17, 2010
    Messages:
    10,357
    Likes Received:
    0
    all the time :haha: i still get dry skin and spots before AF :growlmad: its really annoying too
     
  7. Nimzbaby

    Nimzbaby Well-Known Member

    Joined:
    Jan 17, 2011
    Messages:
    89
    Likes Received:
    0
    I have suffered terribly with spots for the last 2 years. Never had them
    In my teens (but was on the pill for most of them!)
    So recently I brought grapeseed extract tablets. But got the wrong ones, as it was meant to be grape fruit seed extract. So didn't bother. But started about 2 weeks ago taking 1 each morning with my prenatals, and my skin is now completely clear!!! :-D.
    Got them from holland and Barrett, the 50mg capsules. Xxx
     
  8. broodybelle

    broodybelle Well-Known Member

    Joined:
    Mar 3, 2011
    Messages:
    596
    Likes Received:
    0
    Me. I came off the pill for a year and had awful spots all over my face, all of the time- never had spots as a teenager at all. Got so sick of it that I went back on the pill to get rid of them. I know that I'm going to be spotty again as soon as I stop to allow my body to get ready for TTC. UUurrgh.
     
  9. Joey_baby

    Joey_baby Guest

    your joking right? im still currently on the pill now i dont want to come off asif i want a face full of spots! dreading this already :(
     
  10. odd_socks

    odd_socks Long Term WTT

    Joined:
    Jun 17, 2010
    Messages:
    10,357
    Likes Received:
    0
    it doesnt effect everyone chick, coming off the pill effect every one differently u might be one of the lucky ones :)
     
  11. Joey_baby

    Joey_baby Guest

    hopefully cant bare things living on my face LOL
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice